On properties of discrete (r, q) and (s, T) inventory systems

Published

Journal Article

We consider single-item (r, q) and (s, T) inventory systems with integer-valued demand processes. While most of the inventory literature studies continuous approximations of these models and establishes joint convexity properties of the policy parameters in the continuous space, we show that these properties no longer hold in the discrete space, in the sense of linear interpolation extension and Lâ™®-convexity. This nonconvexity can lead to failure of optimization techniques based on local optimality to obtain the optimal inventory policies. It can also make certain comparative properties established previously using continuous variables invalid. We revise these properties in the discrete space. © 2013 Elsevier B.V. All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Ang, M; Song, JS; Wang, M; Zhang, H

Published Date

  • August 16, 2013

Published In

Volume / Issue

  • 229 / 1

Start / End Page

  • 95 - 105

International Standard Serial Number (ISSN)

  • 0377-2217

Digital Object Identifier (DOI)

  • 10.1016/j.ejor.2013.02.054

Citation Source

  • Scopus